Alert archive / Tennessee / Flash Flood Warnings in 2005

Flash Flood Warning 18, NWS Nashville, TN

July 6, 2005Warren County, Tennessee

NWS Nashville, TN issued this flash flood warning at Jul 6, 2005, 2:43 PM CDT for Warren County, Tennessee. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2005, 2:43 PM CDT (19:43 UTC)
Expired
Jul 6, 2005, 3:45 PM CDT
In force
62 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Warren County, TN

The radar

The Northeast Alabama radar (KHTX), 95 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.7 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2005-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 78 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2005-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -28 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
78 J/kg
Mixed-layer CIN
-99 J/kg
Mixed-layer LCL
1048 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-28 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KOHX 061946
FFWOHX
TNC177-062045-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
243 PM CDT WED JUL 6 2005

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN WARREN COUNTY IN TENNESSEE
  THIS INCLUDES THE TOWNS OF CAMPAIGN AND ROCK ISLAND 

* UNTIL 345 PM CDT

* AT 236 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
FLASH FLOODING FROM A SLOW MOVING THUNDERSTORM OVER NORTHEASTERN 
WARREN COUNTY. DOPPLER RADAR INDICATED BETWEEN ONE AND TWO INCHES OF 
RAIN HAS FALLEN IN THE CAMPAIGN AND ROCK ISLAND AREAS DURING THE 
LAST HOUR...AND ADDITIONAL RAINFALL...OF ONE INCH CAN BE EXPECTED 
THROUGH 345 PM CDT.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

LAT...LON 3581 8586 3555 8565 3562 8556 3576 8560
      3584 8573

$$
BOYD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 9:06 AM CDT, 5 hours 37 minutes earlier.

Area forecast discussion, Jul 6, 9:06 AM CDT, 5 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
906 AM CDT WED JUL 6 2005

.DISCUSSION...
MAJOR FEATURE THIS MORNING IS T.S. CINDY. AT 4 AM...THE CENTER OF
THE STORM WAS LOCATED ABOUT 25 MILES EAST-NORTHEAST OF NEW ORLEANS.
AT 830 AM...THE CENTER APPEARED TO BE IN SOUTHERN MISSISSIPPI BETWEEN
HATTIESBURG AND GULFPORT. MOVEMENT WAS NORTHEAST AT 14 MPH. A
LARGE RAIN SHIELD EXTENDED NORTH AND EAST OUT FROM THE CENTER OF THE
STORM AFFECTING MOSTLY SOUTHERN ALABAMA AND THE FLORIDA PANHANDLE.
T.S. CINDY IS EXPECTED TO CONTINUE ON A NORTHEAST TRACK AT ABOUT
THE SAME SPEED. THAT WOULD PLACE THE CENTER IN CENTRAL ALABAMA NEAR
ANNISTON ALABAMA BY MIDNIGHT TONIGHT. THIS MOVEMENT WOULD KEEP THE
BULK OF THE RAIN WELL SOUTH AND EAST OF MIDDLE TENNESSEE. THE
SOUTHERN CUMBERLAND PLATEAU AREA HAS THE BEST CHANCE FOR A
SIGNIFICANT RAIN WITH AMOUNTS NEAR ONE INCH POSSIBLE.

A WEAK SURFACE BOUNDARY EXTENDS ACROSS SOUTHERN MIDDLE TENNESSEE THIS
MORNING. NOT A LOT OF DISCONTINUITY ACROSS THE BOUNDARY BUT
SOMEWHAT HIGHER DEW POINT TEMPERATURES TO THE SOUTH.
SURFACE TEMPERATURES STARTING OUT IN THE LOW TO MID 70S UNDER A SOLID
SHIELD OF CIRRUS ASSOCIATED WITH T.S.CINDY.

CURRENT OHX 88D SHOWS AREA OF LIGHT RAIN ACROSS WESTERN TENNESSEE
DISSIPATING AS IT MOVES SLOWLY EAST.

WILL LIKELY UPDATE TO INCREASE CLOUD COVER ACROSS THE BOARD AND
POSSIBLY ADD POPS INTO NW ZONES.

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

05

In the hours before

Special weather statement, Jul 6, 11:49 AM CDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1149 AM CDT WED JUL 6 2005

TNZ005>011-022>034-056>066-075-077>080-093>095-061900-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
1149 AM CDT WED JUL 6 2005

A LINE OF SHOWERS AND A FEW THUNDERSTORMS ARE DEVELOPING ALONG
AN OLD FRONTAL BOUNDARY...THAT IS DRAPED WEST TO EAST ACROSS
SOUTHERN MIDDLE TENNESSEE...FROM THE LINDEN...HOHENWALD AREAS...EAST
ACROSS COLUMBIA...BEECH GROVE...AND THEN INTO THE SPARTA...SPENCER
AND CROSSVILLE AREAS. THE STRONGER STORMS HAVE BEEN IN
THE NORTHERN PART OF VAN BUREN COUNTY...SOUTHERN WHITE COUNTY
AND IN CUMBERLAND COUNTY. HEAVY DOWNPOURS WAS OCCURRING IN
THE STORMS AROUND SPENCER...JUST SOUTH OF SPARTA INTO THE
CROSSVILLE. RADAR RAINFALL ESTIMATES DURING THE LAST HOUR HAVE
TOTALED ONE INCH IN THE CUMMINGSVILLE AND DODSON AREAS...ALONG THE
VAN BUREN AND WHITE COUNTY LINE.

THE LINE OF SHOWERS AND THUNDERSTORMS WILL DRIFT SLOWLY TOWARD
THE NORTH AS WE GO INTO THE EARLY AFTERNOON.

BOYD
01

Nearby

Flash Flood Warnings in Tennessee, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.